Three weeks post surgery

Hello, well I wish I could report having this pacemaker has been a great and new lease on life but it hasn't so I am going to vent a bit haha. 

37yr old male / Irregular heart beat / Very slow

Active lifestyle Free Weight training / Brazillain Jiu Jitsu 

I have had an issue with my heart since I was 14.  Over time it went from a non-issue to the past 24 months becoming more problematic with me being tired all the time and really having a hard time going up hills and stairs.  Finally about 4 weeks ago I felt it was time and the doctors agreed.  

Well after I first had the pacemaker Dual Chamber BioTronik put in they had a change a bunch of settings cause it was going off all the time and bringing up my heart rate for no reason.  After that I have some good days and days where I general felt not good.  I went for 2 weeks checkup and now I have been going into Aifb and my heart rate is going way too fast 90bpm at rest and they are not sure why. 

Went back last week because I felt something strange and it was VTAC also still having a high heart rate.  So they started me on Multaq and now I am starting on Metoprolol. 

I was really hoping the pacemaker would improve my quality of life but now I am on more medications and seems like there are more issues than before.  Total bummer 


3 Comments

Pacemaker and arrhythmias

by AgentX86 - 2019-11-06 16:45:57

One of the constant refrains you'll read here is that pacemakers will do nothing for Afib/flutter or tachycardia. They're a gas petal, not a brake (with the exception that an ICD is an emergency brake). A pacemaker can be used to offset the effects of drugs that slow the heart down, so larger doses of drugs like metoprolol or sotalol can be given without dangerously suppressing your heart rate.

Perhaps your doctors haven't dialed everything in yet. You really need to understand your condition more so that you can ask the right questions and take control of your treatment. You haven't given a lot of information, here, and we aren't doctors. It hard to piece together exactly what's going on but you can do a lot by taking charge. If you have a spouse or SO to help, it can really be beneficial. Two minds are better than one.  ...and they can be in two places at once (harder to hide from ;-).

 

3 weeks

by Tracey_E - 2019-11-06 20:56:37

I'm no doctor, but 3 weeks seems a little premature to start loading you up on meds. Give the heart some time to heal, give them some time to adjust the settings (some of which don't get adjusted until 4-6 weeks) then see where you are. 

One thought, do you have av block? Sometimes the atria was misbehaving all along but the av block masks it because our pulse is unrelated to what the atria is doing. Fix the av block, get the ventricles beating in sync with the atria, and we can find some new problems. That happened to me, but it was fixed with settings. 

Thanks

by sk288702 - 2019-11-06 21:25:37

Thanks for the notes.  Yeah Tracey that's pretty much what is happening.  They think cause my heart was so slow it masked all these other problems- Afib and VTAC and high heart rate 

They have tried a bunch of settings to try and figure it out but haven't had much luck.  I am also worriesd about all the meds they have started me on.  I see my EP again in a week and a half and I think if I don't see any improvement on them I am going to ask I stop for awhile and see how that goes.  Just bummed out cause I was really hoping for a speedy recovery and that the device would improve my day to day life. 

You know you're wired when...

You run like the bionic man.

Member Quotes

In life we have to consider what is more important, the loss of the vanity or the gain of the life.